What is the treatment for glucophage (metformin) overdose?

Monitoring mostly. To my knowledge, close monitoring is the main thing I am aware of. Glucophage (metformin) does not cause the blood sugar to drop, so hypoglycemia/hypoglycemic shock isn't a worry. The biggest worry i can think of is liver damage, kidney damage, and most importantly acidosis from the production of lactic acid, which can be life-threatening.

Related Questions

What is the definition or description of: Glucophage (metformin) overdose?

Glucophage OD. An overdose occurs when an excessive / dangerous dose of a drug is used. Glucophage (metformin) is used for the Treatment of Type II diabetes. Potential overdose symptoms include: "severe nausea, vomiting, diarrhea, epigastric pain, thirstiness, lost appetite, lethargy and hyperpnoea. Hypotension, hypothermia, acute renal failure, coma and cardiac arrest". >>> Read more...

What is the definition or description of: Metformin overdose?

Metformin overdose. Metformin (Glumetza, Glucophage, Fortamet) is a medication used to treat Type 2 diabetes. An overdose is when an excessive or dangerous amount of a medication or substance is used. Read more...